MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION FLEXIVA PULSE; POWERED LASER SURGICAL INSTRUMENT

BOSTON SCIENTIFIC CORPORATION FLEXIVA PULSE; POWERED LASER SURGICAL INSTRUMENT
Model Number M006L8405920
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/11/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The device has been received for analysis; however, the analysis has not yet been completed.Upon completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental medwatch will be filed.
 
Event or Problem Description
Note: note: this manufacturer report pertains to one of three flexiva pulse laser fibers that were used during the same procedure.Please refer manufacturer report number 3005099803-2021-06328 and manufacturer report number 3005099803-2021-06329 for the associated device information.It was reported to boston scientific corporation that three flexiva pulse 365 laser fibers were used during a stone procedure to treat stone disease of the gallbladder, performed on (b)(6) 2021.A 20w holmium laser console was used during the procedure.During the procedure, the distal end of all three flexiva pulse 365 laser fibers broke about 5mm beyond the glass tip.No fiber fragments fell inside the patient.After 3 attempts with the flexiva pulse 365 laser fiber it was reported that the procedure was completed with a flexiva 365 laser fiber.However, it was also reported that the procedure was terminated.There were no patient complications reported as a result of this event.No further information has been obtained despite good faith efforts.
 
Additional Manufacturer Narrative
Block h6: medical device problem code a0401 captures the reportable event of fiber break.Block h10: product investigation results: the returned flexiva pulse 365 was analyzed and a visual evaluation noted that the device was returned in one piece.The fiber measured 275.6 cm from the tip of the sma connector to the distal end of the fiber body.The fiber body was fractured near the distal end, this was confirmed with a microscope inspection.The remainder of the distal end, including the exposed glass tip, was not returned.A functional evaluation found that light from the sma connector was observed bright and round, indicating no fracture within the connector.No other problems were found with the returned device.The reported event of fiber break was confirmed.Microscope inspection of the distal end of the fiber body confirmed the reported complaint.The fiber body was fractured and the remainder, including the exposed glass tip, was not received.Based on all available information, it is likely that handling of the fiber, interaction with the scope, and procedural conditions contributed to the fiber fracture.Therefore, the most probable cause assigned is adverse event related to procedure.A review of the manufacturing documentation for this device revealed that no anomalies or deviations related to the event occurred during manufacturing.A labeling review was performed and, from the information available, this device was used per the directions for use (dfu) / product label.
 
Event or Problem Description
Note: this manufacturer report pertains to one of three flexiva pulse laser fibers that were used during the same procedure.Please refer manufacturer report number 3005099803-2021-06328 and manufacturer report number 3005099803-2021-06329 for the associated device information.It was reported to boston scientific corporation that three flexiva pulse 365 laser fibers were used during a stone procedure to treat stone disease of the gallbladder, performed on (b)(6) 2021.A 20w holmium laser console was used during the procedure.During the procedure, the distal end of all three flexiva pulse 365 laser fibers broke about 5mm beyond the glass tip.No fiber fragments fell inside the patient.After 3 attempts with the flexiva pulse 365 laser fiber it was reported that the procedure was completed with a flexiva 365 laser fiber.However, it was also reported that the procedure was terminated.There were no patient complications reported as a result of this event.No further information has been obtained despite good faith efforts.

Brand Name
FLEXIVA PULSE
Common Device Name
POWERED LASER SURGICAL INSTRUMENT
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
pmt 741 persiaran cassia selat
bandarcassia, pulau pinan 14110
MY   14110
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key12940748
Report Number3005099803-2021-06327
Device Sequence Number5120354
Product Code GEX
UDI-Device Identifier08714729978589
UDI-Public08714729978589
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/10/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/29/2024
Device Model NumberM006L8405920
Device Catalogue Number2130-01
Device Lot Number0027061813
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/23/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/11/2021
Supplement Date Received by Manufacturer12/17/2021
Initial Report FDA Received Date12/06/2021
Supplement Report FDA Received Date01/10/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/30/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown